MAUDE Adverse Event Report: TELEFLEX MEDICAL MINIGRIP ALLIGATOR GRASPER; ENDOSCOPIC TISSUE APPROXIMATIO

TELEFLEX MEDICAL MINIGRIP ALLIGATOR GRASPER; ENDOSCOPIC TISSUE APPROXIMATIO
Model Number IPN914229
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/03/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the jaw broke during use.There was no reported injury.
 
Additional Manufacturer Narrative
(b)(4).The device has not been returned for investigation.Teleflex will continue to monitor and trend related events.
 
Additional Manufacturer Narrative
Qn#(b)(4).Additional information: the rupture occurred inside the abdomen in a completely unexpected way, while reopening the forceps that supported the gallbladder, the branch broke.It was noticed by extracting the instrument.The fragment was found and was extracted whole.The returned device was received by the quality department.The device was in a plastic bag with outer "disinfection tag".Part was found to have the jaws bent backwards towards the handle of the device, with one broken off.All other parts were intact.No manufacturing flaws were observed.The dhr was reviewed by qa.All operations and documentation were completed and acceptable.The device was manufactured on september 16, 2020.The root cause of the damaged device is undetermined.It is likely the device was damaged due to excessive force or incorrectly arming the device before inserting or guiding through the body.It is possible that the user did not fully arm the device and attempted to insert the device with the jaws exposed (not safely behind the needle point).The damage is consistent with a device that is not fully armed.An "instruction for use" {ifu) is placed in each minigrip device sales unit per the teleflex specifications.This is a requirement listed on the minigrip device sales unit.Placement of the ifu in each sales unit is mandatory.Root cause is unknown and no corrective actions are necessary at this time.
 
Event or Problem Description
It was reported that the jaw broke during use.There was no reported injury.

Brand Name
MINIGRIP ALLIGATOR GRASPER
Common Device Name
ENDOSCOPIC TISSUE APPROXIMATIO
Manufacturer (Section D)
TELEFLEX MEDICAL
morrisville NC
Manufacturer (Section G)
TELEFLEX MEDICAL
3015 carrington mill blvd
morrisville NC 27560
Manufacturer Contact
bryanna connelly
3015 carrington mill blvd
morrisville 27560
9194332672
MDR Report Key15920025
Report Number3011137372-2022-00237
Device Sequence Number14539959
Product Code OCW
UDI-Device Identifier24026704640083
UDI-Public14026704640086
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K172775
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/16/2025
Device Model NumberIPN914229
Device Catalogue NumberPGAC300
Device Lot NumberGML-00340
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/10/2022
Supplement Date Received by Manufacturer02/20/2023
Initial Report FDA Received Date12/05/2022
Supplement Report FDA Received Date02/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED; NONE REPORTED
Patient Age49 YR
Patient SexUnknown